Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2013, 8:44 PM EDT for 4 counties in West Virginia. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 8:44 PM EDT (00:44 UTC)
- Expired
- May 21, 2013, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Cabell County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 21 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:45 PM EDT | TSTM WND GST 45 | 1 W Teays Valley, WV | MUCH OF TEAYS VALLEY IS WITHOUT POWER |
| May 21, 8:50 PM EDT | TSTM WND DMG | Charleston, WV | TREE DOWN ON QUARRIER STREET IN CHARLESTON |
| May 21, 8:55 PM EDT | TSTM WND DMG | 1 W St. Albans, WV | TREE BRANCH UP TO A FOOT IN DIAMETER DOWN. TIME ESTIMATED FROM RADAR |
| May 21, 8:55 PM EDT | TSTM WND DMG | St. Albans, WV | MULTIPLE TREES DOWN THROUGHOUT ST. ALBANS...ONE ON COAL RIVER ROAD...ONE ON BROWNS CREEK ROAD AND ONE ON OAKLAND AVENUE...TIME ESTIMATED FROM RADAR |
| May 21, 8:55 PM EDT | TSTM WND GST 60 | St. Albans, WV | 60 FOOT TREE FELL AT A RESIDENCE ON PENNSYLVANIA AVENUE |
| May 21, 9:01 PM EDT | TSTM WND DMG | Charleston, WV | RESIDENT ON SURFACE ROAD JUST WEST OF THE I-77 AND I-79 SPLIT REPORTED 6-8 HEALTHY TREES BLOWN DOWN. ESTIMATED WINDGUST SPEED WAS SLIGHTLY GREATER THAN 60MPH. |
| May 21, 9:01 PM EDT | TSTM WND DMG | Ssw Charleston, WV | LARGE TREE DOWN ON RUFFNER AVENUE BLOCKING THE ROADWAY |
| May 21, 9:06 PM EDT | TSTM WND DMG | Sissonville, WV | MULTIPLE TREES DOWN IN SISSONVILLE...ONE ON EDENVIEW LANE AND ONE ON FERRELL DRIVE...TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS51 KRLX 220044
SVRRLX
WVC011-039-053-079-220130-
/O.NEW.KRLX.SV.W.0010.130522T0044Z-130522T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
SOUTHERN MASON COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
* UNTIL 930 PM EDT
* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILTON TO 6 MILES SOUTHEAST OF CULLODEN TO TORNADO TO 7 MILES
SOUTH OF ALUM CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES EAST
OF PROCTORVILLE TO 8 MILES NORTHEAST OF HAMLIN TO 9 MILES SOUTHWEST
OF NITRO TO 9 MILES NORTH OF MADISON...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
VALLEY...ST. ALBANS...SOUTH CHARLESTON...SISSONVILLE...POCA...
PINCH...MARMET...INSTITUTE...HURRICANE...ELKVIEW...ELEANOR...
DUNBAR...CROSS LANES...COAL FORK...CLENDENIN AND BUFFALO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 20...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 90 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3859 8221 3858 8207 3861 8206 3866 8196
3868 8177 3855 8163 3859 8157 3851 8128
3828 8143 3820 8175 3823 8178 3819 8181
3832 8183 3833 8192 3826 8200 3829 8205
3837 8205 3842 8214 3856 8229
TIME...MOT...LOC 0044Z 247DEG 15KT 3849 8214 3837 8196
3832 8186 3821 8175
$$
222 follow-up statements
006
WWUS51 KRLX 220122
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT TUE MAY 21 2013
WVC011-053-220131-
/O.CAN.KRLX.SV.W.0010.000000T0000Z-130522T0130Z/
MASON WV-CABELL WV-
922 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CABELL AND
SOUTHERN MASON COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
26 AND 32 IN WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3861 8206 3866 8194 3868 8177 3855 8163
3859 8156 3855 8147 3851 8128 3828 8143
3827 8163 3842 8172 3844 8181 3843 8184
3849 8184 3847 8186 3850 8198 3861 8201
3858 8206 3859 8207
TIME...MOT...LOC 0121Z 247DEG 15KT 3855 8196 3844 8176
3838 8168 3829 8153
$$
WVC039-079-220130-
/O.CON.KRLX.SV.W.0010.000000T0000Z-130522T0130Z/
PUTNAM WV-KANAWHA WV-
922 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN KANAWHA AND NORTHERN PUTNAM COUNTIES...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRAZIERS BOTTOM TO POCA TO CHARLESTON TO COAL FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3861 8206 3866 8194 3868 8177 3855 8163
3859 8156 3855 8147 3851 8128 3828 8143
3827 8163 3842 8172 3844 8181 3843 8184
3849 8184 3847 8186 3850 8198 3861 8201
3858 8206 3859 8207
TIME...MOT...LOC 0121Z 247DEG 15KT 3855 8196 3844 8176
3838 8168 3829 8153
$$
22632
WWUS51 KRLX 220132
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT TUE MAY 21 2013
WVC039-079-220140-
/O.EXP.KRLX.SV.W.0010.000000T0000Z-130522T0130Z/
PUTNAM WV-KANAWHA WV-
932 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KANAWHA AND NORTHERN
PUTNAM COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3861 8206 3866 8194 3868 8177 3855 8163
3859 8156 3855 8147 3851 8128 3828 8143
3827 8163 3842 8172 3844 8181 3843 8184
3849 8184 3847 8186 3850 8198 3861 8201
3858 8206 3859 8207
TIME...MOT...LOC 0122Z 247DEG 15KT 3855 8195 3844 8175
3838 8167 3829 8152
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:37 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 21, 7:37 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
737 PM EDT TUE MAY 21 2013
.SYNOPSIS...
EVENING CONVECTION. COLD FRONT APPROACHES WEDNESDAY AND MOVES
ACROSS THURSDAY. COOLER HIGH PRESSURE FRIDAY AND THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
420 PM UPDATE...ONGOING CONVECTION JUST ENTERING WESTERN
ZONES...FAIRLY WELL DEVELOPED COLD POOL WITH GUSTY WINDS AT THE
BOW MAKING ITS WAY INTO MINGO COUNTY WV. EXTENDED SEVERE
THUNDERSTORM WATCH INTO PUTNAM/KANAWHA/FAYETTE COUNTIES. ADJUSTED
POPS BASED ON CURRENT TRENDS.
PREVIOUS DISCUSSION...
TRICKY FCST FOR THIS AFTN REGARDING CONVECTION POTENTIAL. NOT
SEEING MUCH IN THE WAY OF DEVELOPMENT ALONG MORNING OUTFLOW LLVL
AS IT EXITS MTNS. MDL SOUNDINGS SHOW AREA LOSING CAP SHORTLY. WILL
ALLOW FOR ISO DEVELOPMENT IN N MTNS ON RIDGES WHERE
DEVELOPING S TO SE LLVL FLOW LATER THIS AFTN SHOULD ALLOW FOR
SOME SHRA.
OF BIGGER CONCERN IS CONVECTIVE LINE GETTING GOING ACROSS S KY/TN
WITH SUBTLE S/W TROF. NAM...RUC...AND HI RES WRF MDLS ARE PICKING
UP ON THIS AND ALLOWING FOR IT TO GET INTO CWA LATE THIS
AFTN/EARLY EVE. WILL ALLOW FOR LKLY POPS TO ENCROACH USING
CONSENSUS SFC MOISTURE CONVERGENCE AND MID LVL OMEGA FIELDS FOR
GENERAL TIMING. HAVE THIS ENTERING W ZONES BY 22Z IF NOT A LITTLE
SOONER...INTO CENTRAL ZONES ARND 00Z...AND EXITING MTNS SHORTLY
AFTER 03Z. MDL SOUNDINGS SHOW MEAGER AMNTS OF MOISTURE WHICH IS
REALLY THE ONLY LIMITING FACTOR. MDLS GENERATE 2 TO 3K ML CAPE THIS
AFTN WITH RELATIVELY LOW FRZ LVLS AMID STEEP LAPSE RATES. SO THERE
IS A HAIL CONCERN. GENERAL FLOW ALOFT IS RATHER WEAK...HOWEVER
THERE IS SOMEWHAT GREATER OF A CONCERN FOR DOWNBURSTS GIVEN SFC TO
H7 THETA DIFF AND AMNT OF DOWNDRAFT CAPE PROGGED. MDL SOUNDINGS
SHOW A DECENT LLVL DRY LYR TO CONTRIBUTE TO THIS. CODED UP SMALL
HAIL AND GUSTY WIND WORDING IN GRIDS. SPC ADDED W HALF OF CWA TO
SLIGHT RISK WITH IT 1630Z UPDATE.
THINGS QUITE DOWN TONIGHT. WITH NOTHING TO GRAB HOLD OF FOR
FORCING...ELECTED TO NIX POPS OVERNIGHT. SOME MID AND HI CLDS MAY
HAMPER FG DEVELOPMENT AND WILL DEPEND ON WHO RECEIVES RAINFALL. BL
WINDS ALSO INCREASE LATE WHICH MAY KEEP MUCH OF FG AT BAY...SAVE
FOR DEEPER HOLLOWS AND MTN VALLEYS.
THINGS TURN ACTIVE ONCE AGAIN TOMORROW AS UPR LVL TROF AMPLIFIES
ACROSS UPR MS VALLEY. HARD TO PINPOINT FORCING TO GRAB HOLD OF
UNTIL PREFRONTAL BANDS ENCROACH LATER IN AFTN. KEEP POPS IN CHC
RANGE UNTIL THEN. SPC CONT TO HIGHLIGHT A CHUNK OF CWA IN SLIGHT RISK.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SHORT TERM PERIOD STARTS OUT WITH THE CWA IN THE WARM SECTOR OF LOW
PRESSURE SYSTEM THAT WILL PUSH EAST ACROSS THE GREAT LAKES REGION
EARLY IN THE PERIOD. CONDITIONS WILL CONTINUE TO BE WARM AND HUMID
ON WEDNESDAY IN THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD
FRONT AND UPPER TROUGH. TEMPERATURES ON WEDNESDAY ARE NOT EXPECTED TO
BE AS HIGH AS ON TUESDAY...DUE TO EXPECTED CLOUD COVER...AND
PRECIPITATION.
WEDNESDAY WILL SEE INCREASED SHOWER AND THUNDERSTORM ACTIVITY AS THE
COLD FRONT AND UPPER TROUGH PUSHES CLOSER TO THE AREA. SEVERAL
EMBEDDED SHORTWAVES WILL ROUND THE BASE OF THE TROUGH...AND MOVE
NORTHEAST THROUGH THE AREA. STILL LOOKING LIKE THERE COULD BE SEVERE
WEATHER ON WEDNESDAY...PARTICULARLY IN SOUTHEAST OHIO...EASTERN
KY...AND WV COUNTIES NEAR TO THE OHIO RIVER AS GOOD UPPER
DYNAMICS...INSTABILITY...AND 0-6KM BULK SHEAR OF 30+ KTS WILL EXIST.
STRONG/DAMAGING WINDS...AND HAIL WILL BE PRIMARY THREATS...WITH
FZLVS PROGGED TO BE AROUND 11K FEET. COLD FRONT WILL END UP
SOMEWHERE ALONG/NEAR SOUTHEAST OHIO ZONES BY 12Z THURSDAY.
UPPER TROUGH WILL PUSH THROUGH THE AREA THURSDAY AND
FRIDAY...KEEPING A MENTION OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH AT LEAST THURSDAY NIGHT. MUCH COOLER AND DRIER AIR
IS EXPECTED TO WORK ITS WAY INTO THE CWA FOR THE WEEKEND AS HIGH
PRESSURE ACROSS THE NORTH BUILDS IN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HAVE GENERALLY FOLLOWED WPC THINKING FOR THIS PORTION OF THE
FORECAST.
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS THE AREA INTO
SUNDAY NIGHT. HOWEVER...MODELS SUGGEST A FEW WEAK MID-LEVEL
SHORTWAVE MAY MOVE SOUTHEAST. BELIEVE AREA SHOULD REMAIN DRY...WITH
A FEW MORE CLOUDS BEGINNING SATURDAY NIGHT
A WARM FRONT WILL THEN DEVELOP AND APPROACH THE REGION ON MONDAY. AS
A RESULT...THERE WILL BE A CHANCE OF SHOWERS AND STORMS MONDAY AND
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
TEMPERATURES ON SATURDAY SHOULD BE NEAR NORMAL WITH DAYTIME HIGHS IN
THE 70S ACROSS THE LOWLANDS...WITH 60S ACROSS THE HIGHER
ELEVATIONS. AS THE HIGH PUSHES EAST ON SUNDAY...EXPECT TEMPERATURES
TO WARM TO SLIGHTLY ABOVE NORMAL VALUES MONDAY AND TUESDAY.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
CONVECTION CURRENTLY WORKING ITS WAY INTO WESTERN ZONES...AND HAVE
TEMPOS FOR THUNDERSTORMS WITH GUSTY WINDS AT HTS/CRW/BKW. FARTHER
NORTH...STRONG TO SEVERE STORMS NOT LIKELY...BUT STILL HAVE SOME
VCTS AS CONVECTION MOVES NORTH AND WEAKENS. FOG IS A BIT TRICKY
TONIGHT...WITH SOME FLOW REMAINING. BUT AREAS THAT RECEIVE RAIN
SHOULD AT LEAST GET SOME FOG...ESPECIALLY IN MORE SHELTERED
VALLEYS. MAY NEED TO AMEND TO ADD DENSER FOG SHOULD FLOW NOT BE AS
STRONG AS FORECAST. ANY FOG THAT IS AROUND WILL DISSIPATE SHORTLY
AFTER SUNRISE. EXPECT ANOTHER ROUND OF CONVECTION TOMORROW...AND
HAVE VCTS FOR NOW UNTIL CONFIDENCE IN EXACT TIMING AND LOCATION INCREASES.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS THIS
EVENING COULD VARY. STILL SOME UNCERTAINTY ON TIMING AND DENSITY
OF FOG OVERNIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 05/22/13
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M H H H H H H M M M H
HTS CONSISTENCY H H H H H H H H M M M M
BKW CONSISTENCY H M M M H H H H H H H H
EKN CONSISTENCY H H H H H H H M L L L L
PKB CONSISTENCY H H H H H H H H M M M M
CKB CONSISTENCY H H H H H H H H M M M M
AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ024-025-
033-034.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ003-004.
&&
SYNOPSIS...JSH/ARJ/30
NEAR TERM...MZ/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...MZHazardous weather outlook, May 21, 8:13 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 813 PM EDT TUE MAY 21 2013 WVZ046-230015- POCAHONTAS- 813 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-230015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR- 813 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ087-WVZ005-006-013>015-230015- LAWRENCE OH-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- 813 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ026-035-036-230015- BOONE-RALEIGH-FAYETTE- 813 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033-034-230015- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 813 PM EDT TUE MAY 21 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ047-230015- RANDOLPH- 813 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-230015- GREENUP-CARTER-BOYD-LAWRENCE KY- 813 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 21, 8:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 ESE ULYSSES 37.94N 82.66W
05/21/2013 LAWRENCE KY 911 CALL CENTER
TREE DOWN ALONG 1690 IN THE CHERRYVILLE AREA...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300589
TAXSpecial weather statement, May 21, 8:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT TUE MAY 21 2013
WVZ014-015-026-220100-
BOONE WV-KANAWHA WV-PUTNAM WV-
827 PM EDT TUE MAY 21 2013
...GUSTY THUNDERSTORMS WILL MOVE THROUGH PUTNAM AND KANAWHA COUNTIES
BETWEEN 830 PM AND 930 PM.
GUSTY WINDS TO 40 TO 50 MPH ARE LIKELY IN SPOTS. GUSTS MAY PRECEDE
THE RAIN. THESE GUSTS MAY CAUSE SOME WEAK TREES TO FALL.
BE PREPARED TO SEEK SHELTER QUICKLY INDOORS.
IF ANY STORM CELL PULSES TO STRONGER LIMITS...A SEVERE
THUNDERSTORM WARNING COULD BE POSTED FOR HIGHER WIND GUST POTENTIAL.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3868 8175 3855 8163 3861 8152 3855 8147
3853 8119 3847 8128 3826 8123 3818 8133
3797 8139 3798 8146 3803 8146 3813 8155
3821 8181 3818 8181 3819 8182 3832 8183
3833 8192 3826 8200 3829 8205 3861 8206
22Local storm report, May 21, 8:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GALLUP 38.01N 82.62W
05/21/2013 LAWRENCE KY 911 CALL CENTER
TREE DOWN ON 2037 NEAR THE TOWN OF GALLUP...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300590
TAXLocal storm report, May 21, 8:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
836 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG BREEDEN 37.92N 82.27W
05/21/2013 MINGO WV DEPT OF HIGHWAYS
TREE DOWN ON ROUTE 3 5...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300591
TAXLocal storm report, May 21, 8:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 W DELBARTON 37.70N 82.20W
05/21/2013 MINGO WV DEPT OF HIGHWAYS
TREE DOWN ON 52 JUST WEST OF DELBARTON...TIME ESTIMATED
FROM RADAR
&&
EVENT NUMBER RLX1300592
TAXLocal storm report, May 21, 8:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST CROSS LANES 38.44N 81.77W
05/21/2013 E50 MPH KANAWHA WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1300593
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:19 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 41 min |
| May 21, 8:27 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 33 min |
| May 21, 8:54 PM EDT | Special Weather Statement | RLX | Fayette, Raleigh, Wyoming | 21 min |
| May 21, 9:10 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Roane, Wirt, Wood | 35 min |
| May 21, 9:49 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Pleasants, Ritchie, Roane, Wirt and 1 more | 41 min |
| May 21, 10:43 PM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Lewis, Pleasants, Ritchie and 2 more | 47 min |
| May 22, 2:28 PM EDT | Special Weather Statement | RLX | Harrison, Lewis | 62 min |
| May 22, 2:58 PM EDT | Special Weather Statement | RLX | Harrison | 62 min |
| May 22, 3:39 PM EDT | Special Weather Statement | RLX | Jackson, Putnam | 51 min |
| May 22, 3:48 PM EDT | Special Weather Statement | RLX | Braxton, Lewis, Upshur | 57 min |
| May 22, 4:31 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Roane | 44 min |
| May 22, 4:55 PM EDT | Special Weather Statement | RLX | Barbour | 65 min |
| May 22, 5:17 PM EDT | Special Weather Statement | RLX | Gilmer, Harrison, Lewis | 43 min |
| May 22, 5:23 PM EDT | Special Weather Statement | RLX | Clay | 52 min |
| May 22, 6:10 PM EDT | Special Weather Statement | RLX | Barbour, Upshur | 50 min |
| May 22, 6:26 PM EDT | Special Weather Statement | RLX | McDowell | 49 min |
| May 22, 7:05 PM EDT | Special Weather Statement | RLX | Kanawha | 40 min |
| May 22, 7:06 PM EDT | Special Weather Statement | RLX | Roane | 39 min |
| May 22, 7:31 PM EDT | Special Weather Statement | RLX | Kanawha | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.